Hi, I have had several bouts of severe depression on and off since I was sixteen. I'm now 39. I have slowly gone up to 225mg of venlafaxine which I have been on for 10 days now. I am still feeling teary, unable to concentrate, I find it even hard to go out the front door and face anyone. My confidence has just disappeared and life in general is extremely hard. I have two children 11 and 6 and trying to be the mother I was before I got depressed is so so hard. We have moved to another city and the loneliness and lack of support is really difficult, I had my mum to help me through the last bout I had but this time I am battling it on my own and my partner helps me as much as he can when he gets home. It's also my first time on venlafaxine. I was taking 60mg Prozac along with a high dose of lithium to speed up the Prozac. My hair was falling out so they changed me to slow release lithium which was better. I'm just wanting to know is it right to still feel this low or does the venlafaxine take longer to work? Thank you, Joanne
Jojocull, I'm so so sorry to hear that you're going through this. Sweetie you definitely need to give it time. Maybe a couple more weeks. It will get better. Also change can trigger bouts of depression. I've been there are done that. When I was younger I moved to another state with my husband. To a small town where i didn't know anybody. I had a 3 year old and a newborn. I was so depressed. The country doctor There said I had post pardon depression I really didn't believe him. I know my body and moods. Anyway I'm rambling. Just give it more time for the medicine for kick in. Best of luck to you. I really feel where you're coming from. Keep in touch with this support group. We're all here for each other. Pepper
jojocull; This is a very good one but it can take time to get into your blood level 6 to 8 weeks but most start to feel a bit better prior to that and they start you lower to see what side effects might pop up so the first thing is get through that part witch is 1 to 2 weeks then shortly after you may feel some benefits of the medication then just a matter of holding out for the 6 to 8 weeks to really do it's job. Also try and take this about the same time each day. hope you get to feeling better soon. Chuck1957
Yes it takes time for antidepressants to work. I had recurrent depressions since I was 25 off and on too. On my 45th birthday I was admitted to the hospital because a psychiatrist had prescribe me Serequel for major depression and I had a psychotic episode. I was there for 6 months until the psychiatrist there was able to find a medication for me. I was tried on several but I either had bad side effects or it did not work. Finally he found that Manerix along with lithium worked. I finally went home to my husband and 2 young children. I was having to get used to family life again and letting g the meds help me day after day. When my major depression finally lifted in 2008 I stayed on my meds just cut down on them where I did not feel depressed. I will be on them for the rest of my life so that I do not have a recurrence in depression. They were getting worse each time. I am now 53 and it has been 8 years since then. I am the strongest I have ever been and also had thyroid cancer in 2012. Had a thyroidectomy and radiation and am cancer free now. I can handle anything now it seems with the help of God and staying on my meds. I hope you feel well one day and find what works for you. But it takes time try nor to get discouraged. I will friend you if you want to have a personal message. Take care.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Feb 2015 • 2 answers
Posted 14 Apr 2015 • 2 answers
Posted 16 Jan 2017 • 2 answers
Will the effectiveness of my antidepressants change if I take it at night instead of in the morning?
Posted 14 Apr 2017 • 3 answers
Posted 26 Aug 2017 • 3 answers